MAUDE Adverse Event Report: INSPIRE MEDICAL SYSTEMS INC. INSPIRE UPPER AIRWAY STIMULATION (UAS) SYSTEM; NEUROSTIMULATION SYSTEM

INSPIRE MEDICAL SYSTEMS INC. INSPIRE UPPER AIRWAY STIMULATION (UAS) SYSTEM; NEUROSTIMULATION SYSTEM
Model Number MODEL 4323
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 12/08/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted on (b)(6) 2016.The patient was post bilateral mastectomy and subsequent radiation treatment.The right side of the chest wall demonstrated more thinning of the skin and subcutaneous tissues than the left.The ipg was placed in a subcutaneous pocket on the left side, and the skin/subcutaneous layer noted to be thin.On postoperative day seven the patient presented for wound inspection and suture removal.A patch of crusted skin 1 cm in diameter was noted at the inferior margin of the implant.Over the next three weeks this area declared itself as a full thickness necrosis of skin and the implant became visible.The day following this observation the patient was brought to surgery where the ipg pocket was reopened, purulence noted, and the implant removed from the wound with sensing and stimulation wires undisturbed.The pocket was debrided of granulation and capsule tissue and irrigated with antibiotic solution.The unit was replaced into a sub pectoralis muscle pocket and secured and the wound sutured.Postoperative course was uneventful.Patient was referred to infectious disease and appropriate antibiotic therapy instituted.Implant activation and titration was performed over the ensuing weeks and patient did extremely well with uas.Oral antibiotic therapy discontinued after four months and two weeks later skin overlying implant became swollen and red and scant drainage occurred from sensing lead incision site.Patient was placed back on antibiotics and arrangements made for explantation on (b)(6).On day of explant surgery no evidence of inflammation, pain, or drainage.Ipg pocket was opened first and there was no evidence of infection.Sensing lead incision was opened next and granulation tissue and pus encountered overlying the wire leading to the sensor, but this area not contiguous with the implant pocket.Neck wound opened last and activation lead/wire removed without evidence of infection.All wounds were irrigated with antibiotic solution.Infected wound packed with medicated gauze to be advanced and removed.

Brand Name
INSPIRE UPPER AIRWAY STIMULATION (UAS) SYSTEM
Common Device Name
NEUROSTIMULATION SYSTEM
Manufacturer (Section D)
INSPIRE MEDICAL SYSTEMS INC.
9700 63rd ave n
suite 200
east bethel MN 55369
MDR Report Key6209708
Report Number3007666314-2016-00014
Device Sequence Number415376
Product Code MNQ
UDI-Device Identifier00855728005000
UDI-Public00855728005000
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberMODEL 4323
Device Catalogue Number900-002-005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2016
Initial Report FDA Received Date12/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSPIRE MODEL 3024 IPG AND MODEL 4063 STIM LEAD
Outcome Attributed to Adverse Event Death; Required Intervention;